Functional quasi-likelihood regression models with smooth random effects
Jeng-Min Chiou, Hans-Georg Müller, Jane-Ling Wang
Journal of the Royal Statistical Society: Series B (Statistical Methodology) · 2003 · Volume 65 · Issue 2
Abstract
Summary.We propose a class of semiparametric functional regression models to describe the influence of vector-valued covariates on a sample of response curves. Each observed curve is viewed as the realization of a random process, composed of an overall mean function and random components. The finite dimensional covariates influence the random components of the eigenfunction expansion through single-index models that include unknown smooth link and variance functions. The parametric components of the single-index models are estimated via quasi-score estimating equations with link and variance functions being estimated nonparametrically. We obtain several basic asymptotic results. The functional regression models proposed are illustrated with the analysis of a data set consisting of egg laying curves for 1000 female Mediterranean fruit-flies (medflies).
Keywords
Estimating equations, Functional data analysis, Functional regression, Principal components, Semiparametric quasi-likelihood regression, Single-index model, Smoothing
Enable JavaScript for citation tools and additional paper interactions.